MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTJ
Health Effect - Clinical Codes Fall (1848); Joint Swelling (2356); Weight Changes (2607)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttj and lot number 108761232 combination found no related information.Facility discarded the device.
 
Event or Problem Description
It was reported that a patient had a right tka procedure on (b)(6) 2014 during which the patella was not resurfaced.The surgeon performed a revision right tka on (b)(6) 2017 due to tibial loosening.During the revision procedure the surgeon explanted the following arthrex products: tibial tray, ar-503-tttj, lot 108761232, femoral implant, ar-503-psrj, lot 108761216, and bearing implant, ar-503-bj18, lot 113601221.The revision procedure was completed using another manufacturer's product.It has been reported that the surgeon chose not to request patient authorization to return explants for evaluation and the explants were discarded at the time of surgery.Additional information obtained from patient medical records: records dated (b)(6) 2015: records noted patient also has a history of gastric bypass surgery for morbid obesity.Records dated (b)(6) 2015: records noted patient was obese at (b)(6) lbs (which is a contraindication for tka - patient's weight at the time of (b)(6) 2014 surgery is unknown).Records dated (b)(6) 2016: x-ray findings right knee -prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.X-rays show periarticular osteophytes and joint space narrowing.Examination of the right knee demonstrates swelling but no erythema and no ecchymosis.Palpation of the right knee demonstrates medial joint line, medial tibial plateau and lateral tibial plateau tenderness.Patient was tender on the right at diffuse.Mild effusion of the right knee was noted.(b)(6) 2016 records also noted that on (b)(6) 2015 patient was working when a semi truck's gas tank exploded above him.Explosion caused patient to go down on both knee's.Patient blacked out and woke up at hospital.X-rays taken - no fx seen right knee effusion.Records noted patient did not have pain prior to the injury.Also noted, patient's bone scan showed possible loosening after the fall.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6401992
Report Number1220246-2017-00072
Device Sequence Number773362
Product Code JWH
UDI-Device Identifier00888867106765
UDI-Public00888867106765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Catalogue NumberAR-503-TTTJ
Device Lot Number108761232
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;